Hail, Adams
- When
- June 16, 1:11 PM CST to 1:30 PM CST
- Where
- Adams County, 3 mi N of Quincy to 0.52 mi WNW of Coatsburg
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.973, -91.400
Thunderstorms developed along a warm front. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorms developed along a warm front. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 16, 11:02 AM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1202 PM CDT Mon Jun 16 2014 .UPDATE: Issued at 957 AM CDT Mon Jun 16 2014 Updated grids and products have been sent to reflect isolated to scattered SHRA/TSRA which have recently developed near the I-70 corridor invof a lifting warm front. Kanofsky Issued at 642 AM CDT Mon Jun 16 2014 Front is lifting norteast and area of showers and thunderstorms have taken shape from near Jerseyville to Centralia Illinois this morning. Have fine tuned POPs as this line should gradually lift north with the front, leaving pure summer in its wake. Have some concern that forecast temperatures may be too cool, especially in St. Louis where a warm start in the middle 70s could allow for temperatures to rise into the lower 90s this afternoon. CVKING && .SHORT TERM: (Through Late This Afternoon) Issued at 335 AM CDT Mon Jun 16 2014 Forecast in short term continues to be tricky. Weak frontal boundary will lift north through forecast area today as southerly low level flow increases. So will continue to see scattered activity firing along boundary, lifting north with boundary. Hot and humid conditions to persist with highs in the upper 80s to low 90s. If boundary is a bit slower in movement to the north, this could affect temps today as clouds could linger longer, so will need to keep an eye on this. Byrd .LONG TERM: (Tonight through Sunday) Issued at 335 AM CDT Mon Jun 16 2014 By tonight, a bit of a break from the precipitation is expected as activity shifts north of forecast area closer to main weather system. Dry conditions to persist through early Wednesday as warmer temps in the low and mid levels will create a decent cap and keep any thunderstorm activity from firing. Highs will be in the 90s and lows in the 70s through this period. Heat indicies will be around 100 on Tuesday. Then next weather system to begin to make some progress to the east on Wednesday. So will see slightly cooler temps moving in which will help to weaken cap over region, thus isolated diurnally driven activity to fire up over area. Beyond that, forecast remains less certain due to model differences with this system. So kept thunderstorm mention in through rest of forecast period. Will see highs in the 80s and lows in the mid 60s to low 70s. Byrd && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1145 AM CDT Mon Jun 16 2014 Isolated to scattered SHRA/TSRA which have developed near a lifting warm front will move away from the terminals this afternoon as the front lifts away from the area. Unless a shower happens to move directly over one of the terminals, expect VFR conditions for at least the first 12 hours of the valid TAF period. It is possible that an overnight convective complex could drop southeastward out of IA and affect KUIN overnight, but confidence in this scenario is too low to introduce SHRA/TSRA. Specifics for KSTL: VFR for at least the first 12 hours of the valid TAF period. Winds are forecast to remain south to southwest through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT MON JUN 16 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 425 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF A STEELVILLE MISSOURI TO STEELEVILLE ILLINOIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT MON JUN 16 2014 ILZ095-161945- ADAMS IL- 159 PM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 245 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MENDON...OR 12 MILES NORTHEAST OF QUINCY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP POINT... CLAYTON... GOLDEN... THIS STORM WILL IMPACT... INTERSTATE 172 NEAR EXIT 19. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
The St Louis radar (KLSX), 155 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532122.